Medicine mix-up

Discussion in 'General Parenting' started by Wiped Out, Jul 27, 2012.

  1. Wiped Out

    Wiped Out Well-Known Member Staff Member

    I usually put out difficult child's medications for a week in a pill container. The container has one for each day of the week and one for morning, noon, early evening, and nighttime.

    Today husband accidentally gave difficult child his nighttime medications in the morning. I called psychiatrist's office and asked what to do. We changed things around a bit for the day and his nighttime medications were to be adjusted tonight.

    Soooo, husband and I went out to run a couple of errands. difficult child, who never takes medications on his own (he said he was trying to be helpful), saw that it was 6:00 and took his Saturday night medications (he didn't read the Sat. part). Ugh! I call the pharmacy, who tells me to call the clinic, I get the after hours, they call another nurse (psychiatric) who then calls the doctor, who then calls poison control. I spent about and hour at least on and off the phone explaining the story.

    difficult child should be fine. We need to check his pulse while he is sleeping til around midnight.

    Lessons learned: *Always make sure you read the time of day you are giving medications. *From now on we will hide the medications from difficult child if we go out.
     
  2. bigbear11

    bigbear11 Guest

    That is scary. At least he is safe though.
     
  3. TeDo

    TeDo Guest

    Hope he is okay. That would be scary. difficult child 1 has done the medication mix-up too. Good thing it was never with his Tenex and the others were okay to move around.
     
  4. TerryJ2

    TerryJ2 Well-Known Member

    Ugh. I know how nervewracking that can be. Usually, one dose isn't too bad. But even 1/2 a pill will keep me awake and checking on my difficult child.
     
  5. Wiped Out

    Wiped Out Well-Known Member Staff Member

    He is fine! I had to work this morning but husband said difficult child was very tired this morning and took a long nap! He was fairly active today as he went to the health club twice. Once he went with husband (so I could nap). With husband he swam. Then later he came with me (so husband could sleep) and he played basketball while I worked out. He was tired a bit before 6 and said it was still because of the extra doses; I think it has something to do with all of his activity for the day.
     
  6. TerryJ2

    TerryJ2 Well-Known Member

    Good. Either way, if it was the activity or the dosage, he is fine! :)
     
Loading...